Alert archive / Wyoming / High Wind Warnings in 2020
High Wind Warning 27, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at May 6, 2020, 7:39 PM MDT for Albany County, Carbon County, Laramie County, Wyoming. It was in force for 22 hr. 18 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 6, 2020, 7:39 PM MDT (01:39 UTC)
- Expired
- May 7, 2020, 6:00 PM MDT
- In force
- 22 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 93 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 12:12 AM MDT | NON-TSTM WND GST 61 | 1 Nnw Arlington, WY | ID: KARL NAME: I80 - ARLINGTON. |
| May 7, 4:26 AM MDT | NON-TSTM WND GST 58 | 7 Ese Arlington, WY | I-80 COOPER COVE MESONET SITE MEASURED 58MPH WIND GUST, SUSTAINED 39MPH. |
| May 7, 4:44 AM MDT | NON-TSTM WND GST 60 | 7 Ese Arlington, WY | COOPER COVE MESONET SITE 60MPH WIND GUST, 35MPH SUSTAINED WINDS. |
| May 7, 11:56 AM MDT | NON-TSTM WND GST 64 | 4 W Laramie, WY | ASOS STATION KLAR LARAMIE AIRPORT - LAR. |
| May 7, 12:02 PM MDT | NON-TSTM WND GST 60 | Skyline, WY | MESONET STATION KSKL SKYLINE (WYDOT). |
| May 7, 12:12 PM MDT | NON-TSTM WND GST 61 | 1 Nnw Arlington, WY | CORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 1 NNW ARLINGTON. ID: KARL NAME: I80 - ARLINGTON. |
| May 7, 12:30 PM MDT | NON-TSTM WND GST 58 | 3 Ne Pumpkin Vine, WY | CORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 3 NE PUMPKIN VINE. ID: UR351 NAME: DALEWS. |
| May 7, 12:45 PM MDT | NON-TSTM WND GST 65 | 9 Se Buford, WY | ID: UP204 NAME: LYNCHW. |
| May 7, 12:55 PM MDT | NON-TSTM WND GST 71 | 11 Wsw Warren Af Base, WY | ID: UP226 NAME: EMKAYW. |
| May 7, 1:44 PM MDT | NON-TSTM WND GST 58 | 3 Ne Pumpkin Vine, WY | ID: UR351 NAME: DALEWS. |
| May 7, 1:45 PM MDT | NON-TSTM WND GST 60 | 1 Nnw Whitaker, WY | ID: KWTR NAME: I25/US87 - WHITAKER. |
| May 7, 1:48 PM MDT | NON-TSTM WND GST 69 | Horse Creek 12 Sse, WY | |
| May 7, 2:06 PM MDT | NON-TSTM WND GST 61 | 1 Nnw Whitaker, WY | MESONET STATION KWTR 0.6 NW WHITAKER (WYDOT). |
| May 7, 2:32 PM MDT | NON-TSTM WND GST 63 | 7 Wsw Warren Af Base, WY | ID: WY39 NAME: I80/US30 - MP 353.0. |
| May 7, 2:45 PM MDT | NON-TSTM WND GST 63 | 9 Se Buford, WY | MESONET STATION UP204 9.2 SE BUFORD (UPR). |
| May 7, 2:45 PM MDT | NON-TSTM WND GST 71 | 11 Wsw Warren Af Base, WY | MESONET STATION UP226 10.5 NW NATURAL FORT (UPR). |
| May 7, 2:53 PM MDT | NON-TSTM WND GST 62 | 1 Nw Cheyenne, WY | ID: KCYS NAME: CHEYENNE AIRPORT. |
| May 7, 2:55 PM MDT | NON-TSTM WND GST 60 | 4 Wsw Pine Bluffs, WY | ID: K82V NAME: PINE BLUFFS MUNICIPAL AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 1.7 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3335 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
973 WWUS75 KCYS 070139 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 739 PM MDT Wed May 6 2020 WYZ110-070945- /O.NEW.KCYS.HW.W.0027.200507T0139Z-200507T1500Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 739 PM MDT Wed May 6 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 9 AM MDT THURSDAY... * WHAT...West winds 30 to 45 mph with gusts up to 60 mph. * WHERE...North Snowy Range Foothills County. * WHEN...Until 9 AM MDT Thursday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for lightweight, high profile vehicles and campers. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ WM
7 follow-up statements
048 WWUS75 KCYS 071431 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 831 AM MDT Thu May 7 2020 WYZ116-072245- /O.NEW.KCYS.HW.W.0028.200507T1500Z-200508T0200Z/ South Laramie Range- Including the cities of Buford, Pumpkin Vine, and Vedauwoo 831 AM MDT Thu May 7 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...South Laramie Range County. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Travel will be difficult especially for lightweight, high profile vehicles and campers on Interstate 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel will be difficult across the area today especially along I-80. && $$ WYZ110-071545- /O.CON.KCYS.HW.W.0027.000000T0000Z-200507T1500Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 831 AM MDT Thu May 7 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * WHAT...West winds 30 to 45 mph with gusts up to 60 mph. * WHERE...North Snowy Range Foothills County. * WHEN...Until 9 AM MDT Thursday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for lightweight, high profile vehicles and campers. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$
592 WWUS75 KCYS 071458 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 858 AM MDT Thu May 7 2020 WYZ110-071800- /O.EXT.KCYS.HW.W.0027.000000T0000Z-200507T1800Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 858 AM MDT Thu May 7 2020 ...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON MDT TODAY... * WHAT...West winds 30 to 45 mph with gusts up to 60 mph. * WHERE...North Snowy Range Foothills County. * WHEN...Until noon MDT today. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for lightweight, high profile vehicles and campers. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ WYZ116-072300- /O.CON.KCYS.HW.W.0028.200507T1500Z-200508T0200Z/ South Laramie Range- Including the cities of Buford, Pumpkin Vine, and Vedauwoo 858 AM MDT Thu May 7 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...South Laramie Range County. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Travel will be difficult especially for lightweight, high profile vehicles and campers on Interstate 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$
559 WWUS75 KCYS 071758 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1158 AM MDT Thu May 7 2020 WYZ110-080200- /O.EXT.KCYS.HW.W.0027.000000T0000Z-200508T0200Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 1158 AM MDT Thu May 7 2020 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...West winds 30 to 45 mph with gusts up to 60 mph. * WHERE...North Snowy Range Foothills which includes Arlington. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Travel will be difficult especially for lightweight, high profile vehicles and campers on Interstate 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ WYZ116-080200- /O.CON.KCYS.HW.W.0028.000000T0000Z-200508T0200Z/ South Laramie Range- Including the cities of Buford, Pumpkin Vine, and Vedauwoo 1158 AM MDT Thu May 7 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...South Laramie Range including the I-80 Summit. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Travel will be difficult especially for lightweight, high profile vehicles and campers on Interstate 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$
339 WWUS75 KCYS 071825 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1225 PM MDT Thu May 7 2020 WYZ117-080200- /O.EXA.KCYS.HW.W.0027.000000T0000Z-200508T0200Z/ South Laramie Range Foothills- Including the cities of Whitaker, Federal, and Horse Creek 1225 PM MDT Thu May 7 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...West winds 30 to 45 mph with gusts up to 60 mph. * WHERE...South Laramie Range Foothills which includes areas between mile markers 345 and 365 on I-80. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Travel will be difficult especially for lightweight, high profile vehicles and campers on Interstate 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ WYZ116-080200- /O.CON.KCYS.HW.W.0028.000000T0000Z-200508T0200Z/ South Laramie Range- Including the cities of Buford, Pumpkin Vine, and Vedauwoo 1225 PM MDT Thu May 7 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...South Laramie Range including the I-80 Summit between mile markers 320 and 345 on I-80. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Travel will be difficult especially for lightweight, high profile vehicles and campers on Interstate 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ WYZ110-080200- /O.CON.KCYS.HW.W.0027.000000T0000Z-200508T0200Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 1225 PM MDT Thu May 7 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...West winds 30 to 45 mph with gusts up to 60 mph. * WHERE...North Snowy Range Foothills which includes Arlington. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Travel will be difficult especially for lightweight, high profile vehicles and campers on Interstate 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$
989 WWUS75 KCYS 072007 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 207 PM MDT Thu May 7 2020 WYZ115-080200- /O.EXA.KCYS.HW.W.0027.000000T0000Z-200508T0200Z/ Laramie Valley- Including the cities of Bosler and Laramie 207 PM MDT Thu May 7 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...West winds 30 to 45 mph with gusts up to 60 mph. * WHERE...Laramie Valley which includes Laramie. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Travel will be difficult especially for lightweight, high profile vehicles and campers on Interstate 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ WYZ116-080200- /O.CON.KCYS.HW.W.0028.000000T0000Z-200508T0200Z/ South Laramie Range- Including the cities of Buford, Pumpkin Vine, and Vedauwoo 207 PM MDT Thu May 7 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...South Laramie Range including the I-80 Summit between mile markers 320 and 345 on I-80. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Travel will be difficult especially for lightweight, high profile vehicles and campers on Interstate 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ WYZ110-117-080200- /O.CON.KCYS.HW.W.0027.000000T0000Z-200508T0200Z/ North Snowy Range Foothills-South Laramie Range Foothills- Including the cities of Arlington, Elk Mountain, Whitaker, Federal, and Horse Creek 207 PM MDT Thu May 7 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...West winds 30 to 45 mph with gusts up to 60 mph. * WHERE...South Laramie Range Foothills which includes areas between mile markers 345 and 365 on I-80. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Travel will be difficult especially for lightweight, high profile vehicles and campers on Interstate 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$
671 WWUS75 KCYS 072031 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 231 PM MDT Thu May 7 2020 WYZ118-119-080200- /O.EXA.KCYS.HW.W.0027.000000T0000Z-200508T0200Z/ Central Laramie County-East Laramie County- Including the cities of Cheyenne and Pine Bluffs 231 PM MDT Thu May 7 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...West winds 30 to 45 mph with gusts up to 60 mph. * WHERE...Central Laramie County and East Laramie County Counties which includes Cheyenne and Pine Bluffs. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Travel will be difficult especially for lightweight, high profile vehicles and campers on Interstate 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ WYZ116-080200- /O.CON.KCYS.HW.W.0028.000000T0000Z-200508T0200Z/ South Laramie Range- Including the cities of Buford, Pumpkin Vine, and Vedauwoo 231 PM MDT Thu May 7 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...South Laramie Range including the I-80 Summit between mile markers 320 and 345 on I-80. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Travel will be difficult especially for lightweight, high profile vehicles and campers on Interstate 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ WYZ110-115-117-080200- /O.CON.KCYS.HW.W.0027.000000T0000Z-200508T0200Z/ North Snowy Range Foothills-Laramie Valley- South Laramie Range Foothills- Including the cities of Arlington, Elk Mountain, Bosler, Laramie, Whitaker, Federal, and Horse Creek 231 PM MDT Thu May 7 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...West winds 30 to 45 mph with gusts up to 60 mph. * WHERE...South Laramie Range Foothills which includes areas between mile markers 345 and 365 on I-80. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Travel will be difficult especially for lightweight, high profile vehicles and campers on Interstate 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$
307 WWUS75 KCYS 080000 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 600 PM MDT Thu May 7 2020 WYZ116-080100- /O.CAN.KCYS.HW.W.0028.000000T0000Z-200508T0200Z/ South Laramie Range- Including the cities of Buford, Pumpkin Vine, and Vedauwoo 600 PM MDT Thu May 7 2020 ...HIGH WIND WARNING IS CANCELLED... Winds were gradually subsiding, with occasional gusts up to 45 mph for the few hours. The threat for high winds has ended, and the High Wind Warning has been cancelled. $$ WYZ110-115-117>119-080100- /O.CAN.KCYS.HW.W.0027.000000T0000Z-200508T0200Z/ North Snowy Range Foothills-Laramie Valley- South Laramie Range Foothills-Central Laramie County- East Laramie County- Including the cities of Arlington, Elk Mountain, Bosler, Laramie, Whitaker, Federal, Horse Creek, Cheyenne, and Pine Bluffs 600 PM MDT Thu May 7 2020 ...HIGH WIND WARNING IS CANCELLED... Winds were gradually subsiding, with occasional gusts up to 45 mph for the few hours. The threat for high winds has ended, and the High Wind Warning has been cancelled. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at May 6, 6:00 PM MDT, 1 hour 39 minutes earlier.
Area forecast discussion, May 6, 6:00 PM MDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 600 PM MDT Wed May 6 2020 .SHORT TERM...(This evening through Thursday) Issued at 253 PM MDT Wed May 6 2020 Summary: Seasonable temperatures across the region this afternoon with southerly winds. Winds will shift to the west and increase overnight and into Thursday. Have issued a Special Weather Statement for 45 to 55 mph gusts for the main wind prone areas and the High Terrain locations in Wyoming. Light and high profile vehicles may have some difficulties in these wind gusts. Weather Element Details: Main H5 ridge axis is pivoting over WY and NE this afternoon with a notable shortwave trough across WA/ID. At the surface, high pressure was shifting east across the central plains with a localized low in west WY that has led to the southwest to south winds today. The surface low will shift east and north overnight as additional jet-streak energy infuses on the backside of the shortwave trough over MT and north WY overnight. H7-H5 heights will tighten significantly over the next 12-18 hours along with a quickly developing meso-high on the backside of the system. All of these factors will ramp up winds across the state and into southeast WY. Gusts of at least 45 to 55 mph are likely and perhaps a few 60 mph wind gusts can not be ruled out. Overall subsidence appears spatially displaced from the best winds for reduced maximized potential of downward momentum to the surface but a High Wind Warning could still be possible for Arlington, Bordeaux, and the Summit area if better alignment does occur. Despite the robustness of the system, overall moisture is lacking and only limited precipitation will occur overnight into Thursday as a cold front moves through the area into Thursday. Winds will decrease through the late afternoon and evening Thursday. .LONG TERM...(Thursday through Tuesday) Issued at 227 AM MDT Wed May 6 2020 Winds increase early Thursday, becoming stronger over the course of the morning and afternoon as a deep trough clips the region under the influence of a northwesterly flow aloft. A few light showers are possible across east-central Wyoming and the northern Panhandle, but the main impact to the region will be the winds. Gusts 45-55 mph are possible, especially across Wyoming's wind- prone areas. Best chance for strongest winds will be over the I-80 Summit where subsidence will set up over the area in the morning through mid-afternoon as the associated front and increased gradients move northwest to southeast across the region with the passing trough. Gradient alignment will make the Summit most susceptible to these winds, but will not be for the other favored wind-prone areas such as the Arlington and Bordeaux locations, though gusts to 50 mph are still possible in these locations. By late afternoon Thursday, winds will begin diminishing substantially. Unsettled weather continues Friday through the weekend as the northwesterly flow places the High Plains and adjacent HIgh Terrain in a favored area for passing, quick hitting shortwave troughs. UNder this northwesterly flow aloft, overnight temperatures will remain chilly, near freezing. The ridge anchored to the Great Basin finally begins to break down late Monday and by mid-week, will see chances for widespread rainfall once again. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 544 PM MDT Wed May 6 2020 Wyoming TAFS...VFR. Wind gusts to 35 knots at Rawlins. Wind gusts to 28 knots at Laramie until 04Z, then to 41 knots after 15Z Thursday. Wind gusts to 28 knots at Cheyenne until 06Z, then to 35 knots after 15Z Thursday. Nebraska TAFS...VFR. Wind gusts to 30 knots at Chadron after 05Z. Wind gusts to 35 knots at Alliance after 15Z Thursday. Wind gusts to 25 knots at Scottsbluff until 06Z, then to 35 knots after 15Z Thursday. Wind gusts to 25 knots at Sidney until 15Z, then to 37 knots. && .FIRE WEATHER... Issued at 253 PM MDT Wed May 6 2020 Main fire weather focus on Thursday will be sustained west winds of 25-35 mph with gusts to 45-55 mph in the wind prone areas of southeast Wyoming and higher terrain through mid-day. Winds will be lower in the NE Panhandle, 25-35 mph gusts at times from the south. Humidity values will fall to 20 to 30 percent by mid afternoon as the higher winds start to decrease but still remain above 25 mph. Cooler conditions and areas of precipitation will keep fire weather hazards low through the end of the week. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...JA LONG TERM...AB AVIATION...RUBIN FIRE WEATHER...JA
Hazardous weather outlook, May 6, 3:32 PM MDT, 4 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 332 PM MDT Wed May 6 2020 NEZ002-003-019>021-054-055-095-096-WYZ101>105-107>109-111>115- 117>119-072145- Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill- Kimball County-Cheyenne-North Sioux-South Sioux- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-East Platte County-Goshen County- Central Carbon County-Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range Foothills-Central Laramie County- East Laramie County- 332 PM MDT Wed May 6 2020 This hazardous weather outlook is for portions of panhandle Nebraska...western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed. WYZ106-110-116-072145- Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- 332 PM MDT Wed May 6 2020 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Wind gusts 45 to 55 mph across the wind-prone areas of Wyoming overnight tonight through mid-afternoon Thursday. Elsewhere, up to 35 mph. Travel may become difficult for light, high profile vehicles during this period. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed. Allen
In the hours before
Special weather statement, May 6, 2:46 PM MDT, 4 hours 53 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
246 PM MDT Wed May 6 2020
WYZ103>107-109>118-071300-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-
Including the cities of Garrett, Seminoe Dam, Medicine Bow,
Shirley Basin, Bordeaux, Wheatland, Guernsey, Rawlins, Arlington,
Elk Mountain, Baggs, Saratoga, Encampment, Centennial, Albany,
Bosler, Laramie, Buford, Pumpkin Vine, Vedauwoo, Whitaker,
Federal, Horse Creek, and Cheyenne
246 PM MDT Wed May 6 2020
...Elevated wind gusts of 45 to 55 mph overnight into Thursday...
Winds will ramp up overnight tonight through Thursday for the wind
prone areas of Southeast Wyoming and higher terrain. Light and
high profile vehicles may have an increased risk for blowoff or
difficult driving conditions. Winds will decrease Thursday
evening.
What: 45 to 55 mph wind gusts
When: Midnight tonight through 3pm Thursday afternoon
Where: Wind prone and high terrain of southeast Wyoming. This
includes Arlington, Bordeaux, the I-80 Summit and
foothills.
AllenThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 8:31 AM MDT | High Wind Warning | CYS | Albany, Laramie | 9 hr |
Nearby
High Wind Warnings in Wyoming, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.